Alert archive / California / Wind Advisories in 2019
Wind Advisory 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Jan 6, 2019, 2:30 AM PST for 11 counties in California. It took effect at Jan 6, 2019, 10:00 AM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2019, 2:30 AM PST (10:30 UTC)
- In effect from
- Jan 6, 2019, 10:00 AM PST
- Expired
- Jan 7, 2019, 12:00 AM PST
- In force
- 14 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 10.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
246 WWUS76 KMTR 061030 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 230 AM PST Sun Jan 6 2019 CAZ006-505>512-517-518-528>530-070000- /O.NEW.KMTR.WI.Y.0002.190106T1800Z-190107T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-San Francisco Peninsula Coast- East Bay Interior Valleys-East Bay Hills and the Diablo Range- Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 230 AM PST Sun Jan 6 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... The National Weather Service in San Francisco has issued a Wind Advisory, which is in effect from 10 AM this morning to 10 PM PST this evening. * WINDS...Southerly winds of 25 to 35 mph with gusts up to 50 mph, with gusts up to 60 mph in the highest peaks and ridges. * TIMING...Winds will increase this morning and peak in intensity during the afternoon. Winds will gradually subside this evening. * IMPACTS...Difficult driving conditions, blowing debris, downed trees or tree limbs. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
263 WWUS76 KMTR 062313 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 313 PM PST Sun Jan 6 2019 CAZ006-505-506-508-510-528>530-070100- /O.EXT.KMTR.WI.Y.0002.000000T0000Z-190107T0100Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-San Francisco Bay Shoreline- East Bay Interior Valleys- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Oakland, Fremont, Hayward, Daly City, Berkeley, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 313 PM PST Sun Jan 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... * WINDS...South 20 to 30 mph with gusts up to 45 mph. * TIMING...Winds will increase this morning and peak in intensity during the afternoon. Winds will gradually subside this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ507-509-511-512-517-518-070600- /O.CON.KMTR.WI.Y.0002.000000T0000Z-190107T0600Z/ North Bay Mountains-San Francisco Peninsula Coast- East Bay Hills and the Diablo Range-Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Including the cities of Angwin, Lagunitas-Forest Knolls, Woodacre, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, and Day Valley 313 PM PST Sun Jan 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...South 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase this morning and peak in intensity during the afternoon. Winds will gradually subside this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
263 WWUS76 KMTR 070059 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 459 PM PST Sun Jan 6 2019 CAZ006-505-506-508-510-528>530-070200- /O.EXP.KMTR.WI.Y.0002.000000T0000Z-190107T0100Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-San Francisco Bay Shoreline- East Bay Interior Valleys- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Oakland, Fremont, Hayward, Daly City, Berkeley, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 459 PM PST Sun Jan 6 2019 ...WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON... Winds have fallen below advisory criteria, but will remain gusty through the evening. $$ CAZ507-509-511-512-517-518-070600- /O.CON.KMTR.WI.Y.0002.000000T0000Z-190107T0600Z/ North Bay Mountains-San Francisco Peninsula Coast- East Bay Hills and the Diablo Range-Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Including the cities of Angwin, Lagunitas-Forest Knolls, Woodacre, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, and Day Valley 459 PM PST Sun Jan 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase this morning and peak in intensity during the afternoon. Winds will gradually subside this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
311 WWUS76 KMTR 070539 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 939 PM PST Sun Jan 6 2019 CAZ507-509-511-512-517-518-070800- /O.EXT.KMTR.WI.Y.0002.000000T0000Z-190107T0800Z/ North Bay Mountains-San Francisco Peninsula Coast- East Bay Hills and the Diablo Range-Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Including the cities of Angwin, Lagunitas-Forest Knolls, Woodacre, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, and Day Valley 939 PM PST Sun Jan 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph, locally to 60 mph at the highest peaks and ridges. * TIMING...Winds will increase this morning and peak in intensity during the afternoon. Winds will gradually subside this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
640 WWUS76 KMTR 070751 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1151 PM PST Sun Jan 6 2019 CAZ507-509-511-512-517-518-070900- /O.EXP.KMTR.WI.Y.0002.000000T0000Z-190107T0800Z/ North Bay Mountains-San Francisco Peninsula Coast- East Bay Hills and the Diablo Range-Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Including the cities of Angwin, Lagunitas-Forest Knolls, Woodacre, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, and Day Valley 1151 PM PST Sun Jan 6 2019 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... Winds have fallen below advisory criteria, with further decreases in wind speeds expected overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 5, 9:48 PM PST, 4 hours 42 minutes earlier.
Area forecast discussion, Jan 5, 9:48 PM PST, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
948 PM PST Sat Jan 5 2019
.SYNOPSIS...An active weather pattern is expected to continue
through the forecast period. Another round of widespread rainfall and
gusty winds will move through on Sunday, with subsequent storm
systems looking to impact the region Tuesday into Wednesday and
again late in the week.
&&
.DISCUSSION...as of 09:00 PM PST Saturday...Scattered showers
continue to move through our area this evening, in the cool and
moist postfrontal air mass. Rainfall totals thus far have been
pretty modest, aside from a few of the usual wetter locations up
in the hills. Largest amounts noted through 7:30 pm include 2.48
inches at Mining Ridge in the Santa Lucia Mountains above Big Sur,
1.80 inches at Venado in NW Sonoma County, and 1.65 inches near
Boulder Creek in the Santa Cruz Mountains. In contrast, totals at
lower elevations around the Bays were much more modest, with 0.46
inches at Santa Rosa Airport, and just 0.13 inches at Downtown
San Francisco, 0.17 inches at both Oakland Airport and Monterey
Airport, and 0.08 inches at San Jose Airport. There have thus far
been no detections of reports of lightning anywhere in or near our
forecast area or coastal waters. Strongest winds at lower
elevations included a peak gust to 53 mph at SFO with the frontal
passage around 12:30 pm, and districtwide a gust of 72 mph at the
summit of Mt Diablo.
This was just the first of a series of storm systems numerical forecast
models are projecting to impact us this week. The second is rapidly
approaching from the west and will spread rain and wind southeastward
across the district during the day on Sunday. This one looks to
be a bit wetter, and perhaps just a tad windier than the one
today. Based on previous model output was planning on issuing a
wind advisory for portions of our district Sunday afternoon and
evening. However, new 00Z high-resolution local wrf model output,
just coming in, is trending downwards a bit on wind speeds so
will hold off for now.
Monday through Tuesday looks to be a bit of a break between
weather systems, with generally drier conditions prevailing. Can't
completely rule out rain possibilities though, especially in the
North Bay Monday night and Tuesday as a weak warm front ahead of
system number three drapes through. The primary cold frontal rain
band is then projected to move through the heart of the district
Tuesday evening, with trailing showers continuing into Wednesday.
In the extended...just arrived new 00Z GFS output remains
consistent with previous runs and also latest (12Z) ECMWF in
moving in what would then be system number four around Friday
evening and system number five around next Saturday night. Will
note that all of these systems are coming in from the west and
moving rapidly along. None look to have taps into either cold
polar air to the north or northwest or into subtropical moisture
plumes to the southwest. Thus snow levels will generally remain
above even the higher Bay Area peaks and summits, and rainfall
totals generally on the moderate side. That said, the ground will
become increasingly saturated over this period of time and thus
eventually potential enhanced risk of both shallow landslides on
the slopes of the hills and increasing runoff in the streams.
&&
.AVIATION...As of 09:49 PM PST Saturday...for 06Z Sunday TAF
Package. The winds from Saturday morning and afternoon have
significantly subsided for the major terminals across the San
Francisco Bay Area and Central California Coast. Radar still
painting some scattered convective showers across the region, but
overall should see a downward trend overnight with generally
SCT/BKN decks around 2,500 to 3,500 ft AGL, resulting in VFR/MVFR
conditions. The light winds will not last long as southeasterly
winds will again increase from daybreak and through the day,
becoming moderate to strong and gusty (similar to the winds
observed during the day on Saturday). In addition, rain will
develop with this system with periods of moderate and even heavy
rain possible.
Vicinity of KSFO...MVFR/VFR conditions are forecast to prevail
during the overnight hours as some lingering post-frontal rain
showers pass in/around the terminal for the next several hours.
Winds have greatly diminished from earlier in the day, but do
expect the winds to become more southeasterly around daybreak,
eventually becoming impactful with strong and gusty conditions by
around mid-day. The terminal may very well need another Airport
Weather Warning during parts of the day on Sunday, given the
current forecast guidance. The winds will be accompanied with
lowering ceilings and periods of rain by the late morning and
afternoon hours.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...MVFR/VFR conditions are anticipated over
the next several hours with VFR conditions likely prevailing
by midnight. Light winds through the night will again become
southeasterly around daybreak, becoming strong and gusty at times
through the day on Sunday. Rain will also arrive to both MRY and
SNS around mid-day or so, along with MVFR ceilings and possibly
visibilities.
&&
.MARINE...as of 08:31 PM PST Saturday...Scattered rain showers will
continue for the next several hours over the coastal waters in
the wake of a passing cold front earlier on Saturday. Winds will
increase again out of the south to southeast by the morning hours
ahead of the next system, bringing the potential for another round
of gale-force winds and/or gusts to the waters. Hazardous
conditions for small craft vessels will exist across the coastal
waters between these storm systems due to squared seas at 14-16 ft
and seconds.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...SF Bay
SCA...Mry Bay
SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pigeon Pt to Pt Pinos 0-10 nm
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
&&
PUBLIC FORECAST: Blier
AVIATION: Rowe
MARINE: Rowe
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 2:54 AM PST | Gale Warning | MTR | 18 hr | |
| Jan 6, 10:22 AM PST | Special Weather Statement | MTR | Monterey | 23 min |
| Jan 6, 10:39 AM PST | Areal Flood Advisory | MTR | Monterey | 50 min |
| Jan 6, 11:58 AM PST | Special Weather Statement | MTR | Santa Cruz | 17 min |
| Jan 6, 12:12 PM PST | Special Weather Statement | MTR | Santa Cruz | 18 min |
| Jan 6, 12:57 PM PST | Special Marine Warning | MTR | 18 min | |
| Jan 6, 1:50 PM PST | Areal Flood Advisory | MTR | Marin | 3 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.